Alert archive / Oklahoma / River Flood Warnings in 2010

River Flood Warning 17, NWS Tulsa, OK

July 6, 2010Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 6, 2010, 2:03 PM CDT for Ottawa County, Oklahoma. It took effect at Jul 7, 2010, 7:00 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 6, 2010, 2:03 PM CDT (19:03 UTC)
In effect from
Jul 7, 2010, 7:00 AM CDT
Expired
Jul 11, 2010, 1:41 PM CDT
In force
4 days
Issued by
NWS Tulsa, OK
Flood severity
Moderate

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 6, 12:14 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 6, 12:14 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT TUE JUL 6 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VERY MOIST..TROPICAL AIRMASS WILL REMAIN OVER THE AREA THROUGH THE
FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS LIKELY TO
PERSIST WITHIN THIS AIRMASS THROUGH THE AFTERNOON...BUT MOST
CONCENTRATED ACTIVITY LIKELY TO REMAIN JUST WEST OF TULSA AND
MCALESTER. WIDESPREAD MVFR CEILINGS EXPECTED BY AROUND 12Z OVER
MUCH OF SE OKLAHOMA AND NW ARKANSAS...ALONG WITH A POSSIBLE
INCREASE IN SHOWERS MID MORNING AS DISTURBANCE OVER LOUISIANA
LIFTS NORTH.

&&

.PREV DISCUSSION... /ISSUED 1027 AM CDT TUE JUL 6 2010/

..UPDATE...

DISCUSSION...
PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY
HEAVY RAINFALL ACROSS OSAGE...WASHINGTON AND NORTHERN NOWATA
COUNTIES THIS MORNING WITH RADAR ESTIMATES OVER 3 INCHES SOME
PLACES. ALSO REPORT OF SOME WIND DAMAGE EARLY THIS MORNING ALONG
OK/KS BORDER EAST OF COFFEYVILLE. OTHER PERSISTENT BAND OF RAIN
ACROSS MADISON AND CARROLL COUNTIES BUT WITH CONSIDERABLY LESS
RAINFALL. THESE AREAS SHOULD PERSIST AT LEAST A FEW MORE HOURS...
WITH ADDITIONAL ACTIVITY STILL POSSIBLE ELSEWHERE AS MOST OF THE
FORECAST AREA NOW RESIDING WITHIN MAIN PLUME OF SUBTROPICAL
MOISTURE THAT EXTENDS FROM MEXICO TO GREAT LAKES. MAIN CHANCES TO
FORECAST WERE TO REFLECT CURRENT CONDITIONS AND TO LOWER HIGH
TEMPS A FEW DEGREES IN AREAS WHERE RAIN HAS BEEN MOST PERSISTENT
SO FAR. UPDATE COMING SHORTLY.

PREV DISCUSSION... /ISSUED 628 AM CDT TUE JUL 6 2010/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MOISTURE PLUME WILL REMAIN OVER THE AREA WITH QUITE A BIT OF MID
LEVEL CLOUDINESS AS A RESULT. SCATTERED...MAINLY AFTERNOON...
CONVECTION WILL DEVELOP WITHIN THE MOIST AXIS. MVFR VISIBILITES IN
LIGHT FOG MAY DEVELOP LATE TONIGHT AT KFYV AND KXNA...AND SOME LOW
CLOUDINESS MAY ALSO WORK INTO SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TOWARDS MORNING.

PREV DISCUSSION... /ISSUED 300 AM CDT TUE JUL 6 2010/

DISCUSSION...
ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING ACROSS
NORTHEAST OKLAHOMA IN THE VICINITY OF A WEAK SURFACE
TROF THAT EXTENDS SOUTHWEST OKLAHOMA INTO NORTHEAST
OKLAHOMA. A 30 KNOT LOW LEVEL JET AND A WEAK MID-LEVEL
SHORTWAVE ARE ALSO PROVIDING THE LIFT NECESSARY TO PRODUCE
THE SHOWERS. WOULD EXPECT THIS SHOWER ACTIVITY TO CONTINUE
FOR THE NEXT SEVERAL HOURS WITH A FEW THUNDERSTORMS ALSO
POSSIBLE.

MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND INTO TONIGHT AS THE TROPICAL PLUME REMAINS OVERHEAD AND THE
MID-LEVEL SHORTWAVE BECOMES MORE OF A SHEAR AXIS THAT STRETCHES
FROM THE UPPER MID-WEST TO CENTRAL OKLAHOMA.

SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE
WORK WEEK AS THE WEATHER PATTERN REMAINS UNSETTLED. THE AREA WILL
CONTINUE TO BE INFLUENCED BY THE TROPICS AS MOISTURE ASSOCIATED
WITH A COMPACT AREA OF LOW PRESSURE OVER SOUTH-CENTRAL LOUISIANA
SURGES INTO THE AREA ON WEDNESDAY WHICH WILL STILL BE UNDER THE
INFLUENCE OF THE SEEMINGLY EVER PRESENT TROPICAL PLUME WHICH STRETCHES
FROM MEXICO TO THE UPPER MID-WEST. A COLD FRONT LOOKS TO MOVE THROUGH
THE REGION THURSDAY INTO FRIDAY.

WILL GO WITH LOWER POPS OVER THE WEEKEND. HOWEVER...THE FRONTAL
BOUNDARY THAT MOVED THROUGH LATE WEEK WILL RETURN BACK TO THE
NORTH AS A WARM FRONT OVER THE WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....06
AVIATION...14
Hazardous weather outlook, Jul 6, 1:09 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
109 PM CDT TUE JUL 6 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT TUE JUL 6 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
 	AREA...WEST OF A GROVE TO MCALESTER LINE.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...WEST OF A GROVE TO MCALESTER LINE.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS REMAIN PERSISTENT ACROSS PARTS OF
NORTHEAST OKLAHOMA THIS AFTERNOON...WITH THE MAIN AREA GRADUALLY
SHIFTING EAST. ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN
POSSIBLE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A MOIST
AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE AREA. DUE TO THE
SLOW MOVEMENT OF ANY STORMS AND THE TROPICAL NATURE OF THE
AIRMASS...BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS
THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE AND MOST
SIGNIFICANT FLASH FLOOD THREAT WILL LIKELY REMAIN NORTH OF
INTERSTATE 44 AND WEST OF U.S. HIGHWAY 75. A FEW STRONGER CELLS
COULD PRODUCE BRIEF GUSTY WINDS AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE MOIST TROPICAL AIRMASS WILL REMAIN WITH US FOR SEVERAL MORE
DAYS. MEANWHILE A DISTURBANCE CURRENTLY OVER LOUISIANA WILL
GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY...BRINGING AN INCREASE
IN RAIN AND THUNDERSTORM COVERAGE ALONG WITH AN INCREASING HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY. A FRONTAL BOUNDARY WILL PUSH
SOUTH INTO THE AREA LATE IN THE WEEK AND KEEP THE CHANCE OF
SHOWERS AND THUNDERSTORMS GOING INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 6, 11:18 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     2 E SOUTH COFFEYVILLE   36.99N 95.58W
07/06/2010                   NOWATA             OK   EMERGENCY MNGR

            POWER LINES DOWN AND BARN COLLAPSED AT COUNTY ROAD 1 AND
            416.

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:41 PM CDTSpecial Weather StatementTSAOsage79 min
Jul 6, 7:52 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington53 min
Jul 6, 8:51 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington3 hr
Jul 6, 11:45 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington3 hr
Jul 6, 1:40 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Rogers, Tulsa, Washington3 hr
Jul 6, 1:46 PM CDTFlash Flood WarningTSANowata, Osage, Rogers, Washington4 hr
Jul 6, 2:20 PM CDTAreal Flood AdvisoryTSAOttawa55 min
Jul 6, 2:23 PM CDTRiver Flood WatchTSANowata5 hr
Jul 6, 2:43 PM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Jul 6, 2:52 PM CDTFlash Flood WarningTSADelaware, Mayes, Ottawa2 hr
Jul 6, 2:56 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa3 hr
Jul 6, 2:59 PM CDTSpecial Weather StatementTSACreek46 min
Jul 6, 3:03 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa42 min
Jul 6, 3:08 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 6, 3:11 PM CDTSpecial Weather StatementTSACraig49 min
Jul 6, 3:18 PM CDTFlash Flood WarningTSACraig, Mayes116 min
Jul 6, 3:35 PM CDTFlash Flood WarningTSACreek, Tulsa99 min
Jul 6, 4:02 PM CDTFlash Flood WarningTSAOsage, Pawnee4 hr
Jul 6, 4:14 PM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes, Rogers, Wagoner2 hr
Jul 6, 4:38 PM CDTSevere Thunderstorm WarningTSAPittsburg22 min
Jul 6, 5:07 PM CDTAreal Flood AdvisoryTSAPittsburg113 min
Jul 6, 6:28 PM CDTSpecial Weather StatementTSAOkfuskee32 min
Jul 6, 5:31 PM CDTSpecial Weather StatementTSACarroll44 min
Jul 6, 5:57 PM CDTSpecial Weather StatementTSAMadison48 min
Jul 6, 6:13 PM CDTSpecial Weather StatementTSACarroll32 min
Jul 6, 6:23 PM CDTSpecial Weather StatementTSAMadison37 min

Nearby

River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.